Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 86, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Oct 25, 2012, 7:09 PM EDT. It took effect at Oct 25, 2012, 11:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2012, 7:09 PM EDT (23:09 UTC)
- In effect from
- Oct 25, 2012, 11:00 PM EDT
- Expired
- Oct 26, 2012, 7:45 AM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
139 WHUS71 KBUF 252309 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 709 PM EDT THU OCT 25 2012 LOZ045-260715- /O.NEW.KBUF.SC.Y.0086.121026T0300Z-121026T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 709 PM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT FRIDAY. * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET FROM STONY POINT NORTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
3 follow-up statements
891 WHUS71 KBUF 260208 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1008 PM EDT THU OCT 25 2012 LOZ045-261015- /O.CON.KBUF.SC.Y.0086.121026T0300Z-121026T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1008 PM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET FROM STONY POINT NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
074 WHUS71 KBUF 260746 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 346 AM EDT FRI OCT 26 2012 LOZ045-261400- /O.CON.KBUF.SC.Y.0086.000000T0000Z-121026T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 346 AM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
125 WHUS71 KBUF 261145 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 745 AM EDT FRI OCT 26 2012 LOZ045-261245- /O.CAN.KBUF.SC.Y.0086.000000T0000Z-121026T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 745 AM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED. $$ APFFEL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 4:02 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 25, 4:02 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 402 PM EDT THU OCT 25 2012 .SYNOPSIS... CLEAR AND WARM WEATHER WILL CONTINUE TONIGHT AND FRIDAY WITH BREEZY WINDS AS A COLD FRONT APPROACHES NEW YORK FROM THE WEST. THIS FRONT WILL BEING RAIN SHOWERS WITH COOLER TEMPERATURES FRIDAY EVENING INTO THE WEEKEND AS IT STALLS OVER WESTERN NEW YORK. EARLY NEXT WEEK THE REMNANTS OF HURRICANE SANDY MAY APPROACH THE NORTHEAST REGION BUT SIGNIFICANT FORECAST UNCERTAINTY LEAVES THE DETAILS YET TO BE DETERMINED. && .NEAR TERM /THROUGH FRIDAY/... AFTER AN UNSEASONABLY WARM AFTERNOON WITH RECORD BREAKING TEMPERATURES FOR BUFFALO AND NEAR RECORD TEMPERATURES FOR ROCHESTER AND WATERTOWN THE WARM WEATHER WILL CONTINUE TONIGHT INTO FRIDAY AS WITH A WARM FRONT IS NORTH OF THE FORECAST AREA. THIS FRONT EXTENDS BACK WEST TO A SURFACE LOW OVER LAKE SUPERIOR AND EXTENDING SOUTH FROM THIS LOW A COLD FRONT IS TRIGGERING SOME THUNDERSTORMS ACROSS WISCONSIN. EAST OF THE APPALACHIANS COLD AIR DAMMING IS KEEPING CLOUDY AND COOLER WEATHER WITH EASTERLY FLOW DUE TO HIGH PRESSURE CENTERED OVER THE GULF OF MAINE. TONIGHT THE COLD FRONT WILL APPROACH FROM THE WEST PUSHING ACROSS LAKE MICHIGAN AND THE STATE OF MICHIGAN AS THE SURFACE LOW LIFTS INTO ONTARIO CANADA. TO OUR EAST THE SURFACE HIGH WILL SHIFT A LITTLE FURTHER OFF THE EAST COAST AND SOUTH OF NOVA SCOTIA. FOR OUR WEATHER THE MAIN IMPACT WILL BE BREEZY WINDS WHICH HAVE ALREADY BEGUN TO INCREASE THIS AFTERNOON. MODELS SHIFT A STRONG 50+ KT LOW LEVEL JET EAST OUT AHEAD OF THE COLD FRONT OVER MICHIGAN AND LAKE HURON. WESTERN NY WILL SEE THE HIGHEST WINDS OVERNIGHT AS THE EASTERN EDGE OF THE JET WITH 30 TO 40 KTS AT 850MB MOVES OVER LAKE ERIE AND WESTERN LAKE ONTARIO. SURFACE WINDS WILL LIKELY REMAIN SUSTAINED IN THE TEENS WITH SOME GUSTS INTO THE 20S POSSIBLE. WITH CONTINUED SOUTH TO SOUTHWEST FLOW AHEAD OF THE FRONT ACROSS OUR REGION TEMPERATURES WILL REMAIN ON THE WARM SIDE AGAIN TONIGHT. MIDDLE TO UPPER 50S ARE EXPECTED FOR LOWS ACROSS MUCH OF THE AREA WITH AROUND 60 AT THE LAKE SHORES. THE FURTHER INLAND AREAS WILL SEE LOWER TO MIDDLE 50S. SKIES ARE EXPECTED TO REMAIN CLEAR OVERNIGHT BUT THE BREEZY WINDS WILL PREVENT OTHERWISE IDEAL RADIATIONAL COOLING AND ANY FOG POSSIBILITIES. ANOTHER WARM DAY WITH PLENTIFUL SUNSHINE IS EXPECTED ON FRIDAY TROUGH THE AFTERNOON. DRY WEATHER WILL ALSO CONTINUE WITH THE FRONT AND ITS ASSOCIATED RAIN STILL OFF TO THE WEST WORKING ACROSS LAKE ERIE. WINDS WILL CONTINUE TO BE BREEZY BUT AS THE LOW LEVEL JET LIFTS NORTH INTO CANADA WITH THE SURFACE LOW READINGS WILL NOT BE QUITE AS HIGH AS OVERNIGHT. COOLING ALOFT WILL LOWER 850MB TEMPS DOWN A FEW DEGREES TO AROUND +10C TO +12C WHICH WILL KEEP SURFACE TEMPS A FEW DEGREES COOLER THAN WHAT WE HAVE OBSERVED TODAY. HIGHS WILL RUN IN THE UPPER 60S TO LOW 70S AREA WIDE. LATE FRIDAY AFTERNOON THE FRONT WILL REACH CENTRAL TO EASTERN LAKE ERIE. CLOUDS WILL INCREASE FROM THE WEST AND A CHANCE FOR SOME SHOWERS WILL DEVELOP AHEAD OF THE FRONT FOR MAINLY THE WESTERN SOUTHERN TIER AND SLIGHT CHANCE FOR THE NIAGARA FRONTIER. THE FORECAST IS ABOUT 3 HOURS SLOWER THAN A COMBINED NAM/GFS/SREF TIMING BASED ON THE IDEA THAT THE FRONT WILL SLOW AS IT APPROACHES A HIGHLY AMPLIFIED RIDGE OVER NEW ENGLAND BLOCKING UP PROGRESSION OF THE FRONT. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... COLD FRONT SLOWING ITS EASTWARD PROGRESS FRIDAY NIGHT AND SATURDAY AS IT ENCOUNTERS THE MID/UPPER LEVEL RIDGE OFF TO THE EAST. RAIN SHOWERS WILL BECOME WIDESPREAD ACROSS THE FAR WEST FRIDAY NIGHT...AS A PLUME OF MOISTURE ADVECTS NORTHWARD ALONG THE FRONTAL ZONE. FRIDAY NIGHT LOWS LOOK RELATIVELY MILD AHEAD OFF THE FRONT WITH MOST OVERNIGHT LOW IN THE UPPER 40S TO LOWER 50S. THE COLD FRONT LOOKS TO PUSH EAST SATURDAY...BUT STALL ACROSS CENTRAL NEW YORK. ABUNDANT MOISTURE SURGING NORTHWARD WILL ALLOW FOR PERIODS OF RAIN TO CONTINUE ACROSS THE WEST...EXPANDING EASTWARD THROUGH THE DAY. THE LIKELIHOOD FOR RAIN WILL CONTINUE SATURDAY NIGHT AND SUNDAY AS THE VERY DIFFUSE FRONTAL BOUNDARY REMAINS ACROSS THE AREA...AS SANDY BEGINS TO APPROACH THE REGION. MOISTURE FROM THE TROPICAL SYSTEM WILL BEGIN TO INTERACT WITH THE FRONT TO GIVE PERIODS OF ENHANCED RAINFALL SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... UP UNTIL THIS POINT...THE MAJORITY OF MODEL SOLUTIONS DEPICT A GENERAL SOLUTION OF TAKING SANDY ON A GENERAL NORTH NORTHEAST TRACK FROM THE CARIBBEAN TO A FEW HUNDRED MILES OFF THE CAROLINA COAST. BY SUNDAY NIGHT...LARGE DIFFERENCES TAKE SHAPE AS THE SYSTEM INTERACTS WITH AN APPROACHING UPSTREAM UPPER TROUGH AND STRONG BLOCKING DOWNSTREAM. THE OPERATIONAL GFS/GFS ENSEMBLE MEAN AND THE CANADIAN ENSEMBLES TRACK THE SYSTEM EASTWARD INTO THE WESTERN ATLANTIC WATERS THROUGH MONDAY...THEN RECURVE IT BACK TO THE NORTHWEST TOWARD LONG ISLAND. THE 00Z ECMWF HAS REMAINED CONSISTENT TRACKING THE CYCLONE FURTHER TO THE SOUTH INTO DELAWARE/SOUTHERN NEW JERSEY MONDAY NIGHT. AT THIS POINT...THE NHC IS SUGGESTING A TRACK IN BETWEEN THE TWO SOLUTIONS...PLACING THE CYCLONE OFF THE EASTERN NEW JERSEY COAST BY TUESDAY MORNING. ALTHOUGH A MORE RIGHT TRACKING SOLUTION IS POSSIBLE...THE LIKELIHOOD OF THIS CONTINUES TO DECREASE AND CONFIDENCE OF A POTENTIALLY HIGH IMPACT EVENT EARLY NEXT WEEK IS INCREASING. POTENTIAL IMPACTS LOOK TO BE THE POSSIBILITY FOR A PROLONGED HEAVY RAINFALL EVENT...WITH NOT ONLY LOCALIZED FLOODING BUT ALSO SIGNIFICANT RISES ON AREA CREEKS AND STREAMS...STRONG NORTHEAST WINDS IN A MONDAY THROUGH TUESDAY TIME FRAME. IN ADDITION... DEPENDING ON HOW MUCH COLD AIR CAN MOVE IN FROM THE WEST THERE IS SOME LIMITED THREAT FOR ACCUMULATING SNOWS OVER THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... MOSTLY SUNNY SKIES ARE PRESENT AT ALL SITES THIS AFTERNOON. WINDS ALOFT INCREASE TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. WINDS AT 2000FT ARE FORECAST TO INCREASE TO AROUND 40 KTS...BUT WITH AN INVERSION FORECAST TO DEVELOP THESE WILL PROBABLY NOT MIX DOWN TO THE SURFACE TONIGHT...RESULTING IN MODEST LLWS. OUTLOOK... FRIDAY...MAINLY VFR. FRIDAY NIGHT...SHOWERS LIKELY. MVFR. SATURDAY AND SUNDAY...AREAS OF IFR WITH RAIN. MONDAY...AREAS OF IFR WITH A CHANCE OF RAIN...POSSIBLY MIXED WITH WET SNOW AT HIGH TERRAIN. && .MARINE... A COLD FRONT WILL APPROACH THE WATERS TONIGHT...WITH AN INCREASING SOUTHERLY FLOW. WINDS WILL BE QUITE BREEZY BUT ARE EXPECTED TO REMAIN JUST BELOW SMALL CRAFT CRITERIA. THE SOUTHERLY FLOW WILL ALSO BUILD WAVES ALONG THE NORTHERN LAKE SHORES IN CANADIAN WATERS WILL WAVES LIKELY REMAINING BETWEEN 2 AND 4 FEET. THE COLD FRONT WILL CROSS LAKE ERIE ON FRIDAY AND LAKE ONTARIO ON FRIDAY NIGHT. A WIND SHIFT TO NORTHERLY WILL SET UP BEHIND THE FRONT...LIKELY TO LAST THROUGH THE WEEKEND. THE CURRENT WAVE FORECAST CALLS FOR POSSIBLE SMALL CRAFT CONDITIONS DEVELOPING ON SATURDAY INTO SUNDAY. THERE IS A POTENTIAL FOR STRONGER WINDS EARLY NEXT WEEK AS THE REMNANTS OF SANDY MAY IMPACT THE REGION...BUT THERE CONTINUES TO BE SIGNIFICANT UNCERTAINTY ON THE SPECIFICS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...TMA LONG TERM...TMA AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, Oct 25, 6:29 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 629 AM EDT THU OCT 25 2012 NYZ001>008-010>014-019>021-085-261030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 629 AM EDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HURRICANE SANDY WILL CONTINUE TO MOVE UP THE EAST COAST LATE THIS WEEK AND THIS WEEKEND. THOUGH THE HURRICANE WILL WEAKEN IN THE HIGHER LATITUDES...ITS INTERACTION WITH AN UPPER LEVEL TROUGH MAY LEAD TO A POWERFUL STORM SYSTEM FOR THE EAST COAST. THIS STORM SYSTEM MAY TURN BACK WESTWARD ACROSS THE SOUTHERN MID ATLANTIC REGION OR DELMARVA PENINSULA EARLY NEXT WEEK. THERE CONTINUES TO BE GREAT UNCERTAINTY ABOUT THE TRACK OF THIS COMPLEX STORM...WITH THE TRACK DIRECTLY IMPACTING THE LOCAL IMPACTS HERE IN WESTERN AND NORTH CENTRAL NEW YORK. THE LOW CONFIDENCE BUT HIGH IMPACT SCENARIO COULD INCLUDE THE POTENTIAL FOR PROLONGED HEAVY RAIN CAUSING LOCALIZED FLOODING...RISK FOR STRONG WINDS...AND EVEN THE RISK FOR HEAVY WET SNOW ACROSS HIGHER ELEVATIONS OF SOUTHWESTERN NEW YORK. STAY TUNED FOR LATER FORECASTS AND POSSIBLE STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-261030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 629 AM EDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HURRICANE SANDY WILL CONTINUE TO MOVE UP THE EAST COAST LATE THIS WEEK AND THIS WEEKEND. THOUGH THE HURRICANE WILL WEAKEN IN THE HIGHER LATITUDES...ITS INTERACTION WITH AN UPPER LEVEL TROUGH MAY LEAD TO A POWERFUL STORM SYSTEM FOR THE EAST COAST. THIS STORM SYSTEM MAY TURN BACK WESTWARD ACROSS THE SOUTHERN MID ATLANTIC REGION OR DELMARVA PENINSULA EARLY NEXT WEEK. THERE CONTINUES TO BE GREAT UNCERTAINTY ABOUT THE TRACK OF THIS COMPLEX STORM...WITH THE TRACK DIRECTLY IMPACTING THE LOCAL IMPACTS HERE IN THE EASTERN GREAT LAKES REGION. THE LOW CONFIDENCE BUT HIGH IMPACT SCENARIO COULD INCLUDE THE POTENTIAL FOR PROLONGED HEAVY RAIN AND STRONG WINDS. STAY TUNED FOR LATER FORECASTS AND POSSIBLE STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.